Alert archive / Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 9, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 1, 2015, 6:47 PM EDT for 4 counties in Virginia. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2015, 6:47 PM EDT (22:47 UTC)
- Expired
- Jun 1, 2015, 9:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Botetourt County, VA, City of Roanoke, VA, City of Salem, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 36 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:53 PM EDT | HEAVY RAIN 0 | 2 Ese Roanoke, VA | VEHICLE CAUGHT IN A FOOT OF WATER AT THE INTERSECTION OF 9TH STREET AND CAMPBELL AVE |
| Jun 1, 7:25 PM EDT | FLASH FLOOD | 1 Sse Roanoke, VA | INTERSECTION OF CAMPBELL AVE AND PATTERSON AVE CLOSED DUE TO HIGH WATER. |
| Jun 1, 7:37 PM EDT | HEAVY RAIN 0 | 3 E Roanoke, VA | TINKER CREEK FLOWING OVER BRIDGE NEAR THE INTERSECTION OF INDIAN VILLAGE LANE AND WISE AVE. SE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957
WGUS51 KRNK 012247
FFWRNK
VAC023-161-770-775-020115-
/O.NEW.KRNK.FF.W.0009.150601T2247Z-150602T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
THE CITY OF SALEM IN WEST CENTRAL VIRGINIA...
THE CITY OF ROANOKE IN WEST CENTRAL VIRGINIA...
SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 915 PM EDT
* AT 646 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROANOKE...
SALEM...
VINTON...
AND TROUTVILLE.
THIS INCLUDES THE ROANOKE REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3741 7980 3739 7980 3716 7992 3715 7999
3715 8000 3717 8001 3717 8003 3716 8008
3716 8009 3715 8009 3712 8013 3717 8018
3745 7993 3749 7984
$$
PM3 follow-up statements
462
WGUS71 KRNK 012308
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
708 PM EDT MON JUN 1 2015
VAC023-161-770-775-020115-
/O.CON.KRNK.FF.W.0009.000000T0000Z-150602T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANOKE VA-CITY OF SALEM VA-CITY OF ROANOKE VA-BOTETOURT VA-
708 PM EDT MON JUN 1 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
CENTRAL ROANOKE AND SOUTHWESTERN BOTETOURT COUNTIES...THE CITY OF
SALEM AND THE CITY OF ROANOKE...
AT 703 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS ROANOKE CITY...VINTON...AND ALONG ROUTE 460 NEAR
BLUE RIDGE. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH
FLOODING IS LIKELY WHERE THE HEAVY RAINFALL PERSISTS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROANOKE...
VINTON...
DALEVILLE...
AND BLUE RIDGE.
THIS INCLUDES AREAS NEAR THE ROANOKE REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING STREET OR ROAD CLOSURES...TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3741 7980 3739 7980 3716 7992 3715 7999
3715 8000 3717 8001 3717 8003 3716 8008
3716 8009 3715 8009 3712 8013 3717 8018
3745 7993 3749 7984
$$
11585
WGUS71 KRNK 012323
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
723 PM EDT MON JUN 1 2015
VAC775-012327-
/O.CAN.KRNK.FF.W.0009.000000T0000Z-150602T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF SALEM VA-
723 PM EDT MON JUN 1 2015
...THE FLASH FLOOD WARNING FOR THE CITY OF SALEM IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING STREET OR ROAD CLOSURES...TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3741 7980 3739 7980 3731 7985 3730 7984
3716 7992 3715 7999 3715 8000 3717 8001
3716 8008 3727 8002 3733 8001 3745 7993
3749 7984
$$
VAC023-161-770-020115-
/O.CON.KRNK.FF.W.0009.000000T0000Z-150602T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANOKE VA-CITY OF ROANOKE VA-BOTETOURT VA-
723 PM EDT MON JUN 1 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
EASTERN ROANOKE COUNTY AND SOUTHWESTERN BOTETOURT COUNTIES AND THE
CITY OF ROANOKE...
AT 717 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN BETWEEN VINTON AND THE BLUE RIDGE PARKWAY. AN INCH OF
RAIN IN LESS THAN AN HOUR FELL WITH THIS STORM WHICH MAY HAVE
RESULTED IN FLASH FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE
AREAS.
SOME LOCATIONS THAT MAY CONTINUE TO EXPERIENCE FLOODING INCLUDE...
ROANOKE...
VINTON...
TROUTVILLE...
POAGES MILL...
AND BLUE RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3741 7980 3739 7980 3731 7985 3730 7984
3716 7992 3715 7999 3715 8000 3717 8001
3716 8008 3727 8002 3733 8001 3745 7993
3749 7984
$$
11368
WGUS71 KRNK 012357
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
757 PM EDT MON JUN 1 2015
VAC023-161-770-020006-
/O.CAN.KRNK.FF.W.0009.000000T0000Z-150602T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANOKE VA-CITY OF ROANOKE VA-BOTETOURT VA-
757 PM EDT MON JUN 1 2015
...THE FLASH FLOOD WARNING FOR EASTERN ROANOKE COUNTY AND
SOUTHWESTERN BOTETOURT COUNTY AND THE CITY OF ROANOKE IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3741 7980 3739 7980 3731 7985 3730 7984
3716 7992 3715 7999 3715 8000 3717 8001
3716 8008 3727 8002 3733 8001 3745 7993
3749 7984
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:01 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 1, 3:01 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 301 PM EDT MON JUN 1 2015 .SYNOPSIS... A COLD FRONT JUST WEST OF THE MOUNTAINS STALL ALONG THE BLUE RIDGE OVERNIGHT INTO TUESDAY. LOW PRESSURE RIDING UP ALONG THE BOUNDARY WILL KEEP PERIODIC ROUNDS OF SHOWERS AND STORMS GOING INTO THE MIDDLE OF THE WEEK. THE BOUNDARY WILL SLOWLY DRIFT INTO THE CAROLINAS ON WEDNESDAY AS HIGH PRESSURE BUILDS NORTH OF THE AREA AND WEDGES SOUTH ALONG THE APPALACHIANS INTO THURSDAY OR FRIDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 240 PM EDT MONDAY... EARLY THIS AFTERNOON WE ARE SEEING NARROW RIBBONS OF CONVERGENCE LEADING TO SW TO NE ORIENTED STORM SEGMENTS. TRAINING ALONG THIS ACROSS THE MTNS MAY LEAD TO LOCALIZED FLOODING...BUT THE SW FLOW ALOFT SHOULD BE MOVING THESE ALONG FASTER. THEREFORE...NO PLANS AS OF THIS DISCUSSION FOR A FLASH FLOOD WATCH. MODEST INSTABILITY IN THE PIEDMONT WILL LEAD TO STORMS BECOMING STRONG TO SEVERE...WITH POTENTIAL FOR ONE INCH HAIL AND MICROBURSTS. THE CULPRIT FOR THIS IS THE UPPER ENERGY OVER KY/TN THIS AFTERNOON WITH UPPER DIVERGENCE INTO THE MTNS COMBINED WITH HIGHER PWATS DRAWN NWD AHEAD OF IT. THIS SCENARIO WILL LINGER THROUGH TONIGHT...THOUGH THUNDERSTORMS WILL WEAKEN OVERNIGHT AND MAIN SHOWER THREAT WILL LIFT NE AFTER MIDNIGHT. AS WE HEAD TOWARD DAWN COULD SEE SOME FOG IF WE CAN CLEAR OUT ENOUGH THOUGH RAIN INDUCED FOG WILL BE AROUND. SIMILAR SCENARIO FOR TUESDAY THOUGH THE ENERGY ALOFT TO MOVE SLIGHTLY EAST TO ALLOW FOR MORE RAIN IN THE PIEDMONT AND FOOTHILLS... BUT STILL WEST WILL SEE GOOD COVERAGE. MAIN THREAT OF THUNDERSTORMS WILL BE IN THE PIEDMONT WITH MORE CLOUDS AROUND TO KEEP INSTABILITY LIMITED THOUGH UPPER DYNAMICS MAY ENHANCE STORMS IN THE AFTERNOON. WITH CLOUD COVER TONIGHT AND AGAIN TUESDAY...TEMPS WILL BE ELEVATED TONIGHT WITH LOWS IN THE UPPER 50S TO MID 60S...WITH HIGHS CUT BACK TUESDAY WITH LOWER TO MID 70S WEST...TO LOWER 80S SOUTHEAST. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 215 PM EDT MONDAY... DURING THIS PORTION OF THE FORECAST...THE SYNOPTIC PATTERN OVER THE EASTERN PART OF THE COUNTRY WILL BE DOMINATED BY A SLOW MOVING CLOSED UPPER LOW. THIS LOW WILL BE OVER EASTERN KENTUCKY TUESDAY NIGHT. BY THURSDAY NIGHT...THIS FEATURE WILL HAVE MADE PROGRESS EASTWARD TO THE SPINE OF THE APPALACHIANS AND OPENED UP INTO MORE OF AN UPPER TROUGH FEATURE. ALONG THE LOW/TROUGH AXIS AND ON ITS EASTERN FLANKS...PRECIPITATION IS EXPECTED TO BE PLENTIFUL...WITH DAILY SHOWERS AND STORMS ACROSS THE REGION. THE GREATEST CONCENTRATION WILL BE ACROSS THE EASTERN HALF OF THE REGION. CLOSER TO THE SURFACE....A NOSE OF HIGH PRESSURE WILL HEAD SOUTH ALONG THE LEE OF THE APPALACHIANS ON WEDNESDAY...GENERATING A LATE SPRINGTIME WEDGE. THIS FEATURE WILL HELP KEEP THE LOW LEVELS STABLE WITHIN THIS AREA...LIMITED THE POTENTIAL FOR STORMS IN THIS AREA...ESPECIALLY ON WEDNESDAY WHEN THE FEATURE WILL HAVE MADE THE GREATEST INROADS INTO THE REGION. COVERAGE OF STORMS WILL INCREASE AGAIN ON THURSDAY THE AXIS OF THE UPPER TROUGH PASSES OVERHEAD...AND CONVECTION BECOMES ENHANCED BY THE STEEP LAPSE RATE OF THE CORRESPONDING COLD POOL ALOFT...DESPITE RELATIVE STABILITY CLOSER TO THE SURFACE. TEMPERATURES DURING THIS PART OF THE FORECAST WILL BE BELOW NORMAL FOR THE HIGH TEMPERATURES...AND ABOVE NORMAL FOR LOW TEMPERATURES. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 230 PM EDT MONDAY... THE AXIS OF THE UPPER LOW WILL CONTINUE ITS SLOW PROGRESSION EASTWARD. THIS WILL KEEP THE AREA IN A REGIME PRONE TO ADDITIONAL SCATTERED SHOWERS AND STORMS. COVERAGE WILL BECOME MORE DIURNAL IN NATURE HEADING INTO THE WEEKEND AS THE UPPER LEVEL SUPPORT SHIFTS EAST OF THE COAST. SUNDAY INTO MONDAY...WE EXPECT ANOTHER INCREASE IN COVERAGE ACROSS THE AREA AS A SHORTWAVE TROUGH ENTERS AND MOVES THROUGH THE AREA FROM THE GREAT LAKES REGION. TEMPERATURES DURING THIS PORTION OF THE FORECAST ARE EXPECTED TO BE SLIGHTLY MILDER THAN NORMAL AND SLIGHTLY COOLER THAN NORMAL. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 130 PM EDT MONDAY... EXPECT SCATTERED TO NUMEROUS SHRA/TSRA THIS AFTERNOON INTO THE EVENING...WITH THE BEST COVERAGE FROM BLF-BCB-LYH NORTH. THIS IS THANKS TO MOIST LOW LEVELS AND UPPER LOW MOVING ACROSS THE TN VALLEY. THE THREAT OF STORMS WILL BE ERODING OVERNIGHT WITH SOME LIGHT SHOWERS STILL AROUND. MAIN ISSUE REGARDING LATE TONIGHT THROUGH TUE MORNING WILL BE FOG/LOW CLOUDS. SHOULD SEE MINOR CLEARING. THINKING THE MTNS WILL SEE IFR OR WORSE TOWARD MORNING WITH MVFR TO IFR ELSEWHERE. WITH THE STORMS THIS AFTERNOON THRU THIS EVENING CIGS/VSBYS WILL MAINLY STAY OVER 3KFT AND ABOVE 6SM...BUT AT TIMES WITH HEAVY DOWNPOURS EXPECT 1-3KFT CIGS AND 1-3SM VSBYS. EXTENDED DISCUSSION... EXPECT PERIODS OF SUB-VFR CONDITIONS INTO TUESDAY WITH LOWER CIGS/VSBY REDUCTIONS WITH ANOTHER ROUND OF SHRA/TSRA BY MIDDAY INTO TUESDAY AFTERNOON. MODEL TRENDS IN STALLING THE FRONT NEAR THE REGION DURING MIDWEEK SUGGESTS LESS DRYING...WITH CONTINUED ROUNDS OF SHOWERS AND POSSIBLE STORMS INTO THURSDAY...AND PERHAPS LINGERING MVFR/IFR CONDITIONS AS WELL DUE TO THE COMBINATION OF EASTERLY FLOW AND PERIODS OF SHOWERS. THREAT OF MAINLY AFTERNOON/EVENING SHRA/TSRA TO LINGER INTO SATURDAY WITH POTENTIAL MVFR OR WORSE VSBYS LATE AT NIGHT/EARLY MORNINGS WITH FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...WP SHORT TERM...DS LONG TERM...DS AVIATION...JH/WP
Hazardous weather outlook, Jun 1, 4:06 AM EDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 406 AM EDT MON JUN 1 2015 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-020815- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 406 AM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. BANDS OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS CONTAINING DAMAGING WINDS COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO WEDNESDAY. ADDITIONAL HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF SHOWERS AND STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 6:25 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT MON JUN 1 2015
NCZ001-002-018-019-012300-
WILKES-WATAUGA-ASHE-ALLEGHANY-
625 PM EDT MON JUN 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN ASHE...NORTHWESTERN WILKES...SOUTHEASTERN WATAUGA AND
SOUTHWESTERN ALLEGHANY COUNTIES...
AT 624 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM FLEETWOOD TO NEAR GRANDFATHER MOUNTAIN...AND MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BOONE...
BLOWING ROCK...
LAUREL SPRINGS...
WILBAR...
AND DEEP GAP.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3629 8165 3651 8105 3612 8145 3611 8154
3612 8155 3612 8167 3611 8178 3611 8181
3612 8181
TIME...MOT...LOC 2224Z 243DEG 17KT 3629 8152 3608 8175
MBSSpecial weather statement, Jun 1, 6:28 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 PM EDT MON JUN 1 2015
NCZ004-005-012245-
ROCKINGHAM-STOKES-
628 PM EDT MON JUN 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN STOKES AND ROCKINGHAM COUNTIES...
AT 627 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HANGING ROCK STATE PARK TO REIDSVILLE...AND MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
WENTWORTH...
MAYODAN...
AND MADISON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3630 8038 3654 8021 3649 7952 3644 7952
3625 7964
TIME...MOT...LOC 2227Z 217DEG 20KT 3638 8028 3635 7965
MBSSpecial weather statement, Jun 1, 6:30 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT MON JUN 1 2015
NCZ003-VAZ014-016-017-022-032-033-012315-
SURRY-MONTGOMERY-FLOYD-ROANOKE-PATRICK-FRANKLIN-CARROLL-
630 PM EDT MON JUN 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN SURRY...WESTERN PATRICK...SOUTHWESTERN ROANOKE...
NORTHWESTERN FRANKLIN...FLOYD...SOUTHEASTERN MONTGOMERY AND
SOUTHEASTERN CARROLL COUNTIES...
AT 630 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM ELLISTON-LAFAYETTE TO NEAR MOUNTAIN PARK...AND MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
DOBSON...
FLOYD...
AND PILOT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3640 8096 3643 8096 3720 8023 3714 8002
3637 8072
TIME...MOT...LOC 2230Z 226DEG 19KT 3720 8020 3644 8089
MBSSpecial weather statement, Jun 1, 6:36 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT MON JUN 1 2015
VAZ022-023-012315-
ROANOKE-BOTETOURT-
636 PM EDT MON JUN 1 2015
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN ROANOKE AND SOUTHWESTERN BOTETOURT COUNTIES...
AT 635 PM EDT...A STRONG THUNDERSTORM WAS OVER CLOVERDALE...MOVING
NORTH AT 10 MPH.
WINDS OF 40 MPH TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUCHANAN...
TROUTVILLE...
ORISKANY...
FINCASTLE...
AND LITHIA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 3753 7967 3743 7975 3740 7981 3738 7979
3732 7983 3732 7984 3730 7985 3739 8003
3751 8001 3758 8000 3762 7999
TIME...MOT...LOC 2235Z 200DEG 7KT 3738 7994
MBSSpecial weather statement, Jun 1, 6:44 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 644 PM EDT MON JUN 1 2015 NCZ006-VAZ044-058-012330- CASWELL-HALIFAX-PITTSYLVANIA- 644 PM EDT MON JUN 1 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CASWELL...SOUTHEASTERN PITTSYLVANIA...CITY OF DANVILLE AND SOUTHWESTERN HALIFAX COUNTIES... AT 644 PM EDT...A STRONG THUNDERSTORM WAS OVER GATEWOOD...MOVING NORTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DANVILLE... CHATHAM... BLAIRS... INGRAM... AND DANVILLE CITY. THIS INCLUDES DANVILLE AIRPORT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3648 7947 3686 7944 3681 7911 3644 7925 TIME...MOT...LOC 2244Z 190DEG 12KT 3654 7935 MBS
Local storm report, Jun 1, 6:46 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL CLOVERDALE 37.37N 79.92W
06/01/2015 E0.50 INCH BOTETOURT VA TRAINED SPOTTER
&&
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:00 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 45 min |
| May 31, 8:13 PM EDT | Special Weather Statement | RNK | Pittsylvania | 47 min |
| May 31, 8:41 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 49 min |
| May 31, 8:44 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 46 min |
| May 31, 8:47 PM EDT | Special Weather Statement | RNK | Bath | 43 min |
| Jun 1, 1:32 PM EDT | Special Weather Statement | RNK | Giles | 43 min |
| Jun 1, 1:35 PM EDT | Special Weather Statement | RNK | Buckingham | 55 min |
| Jun 1, 1:50 PM EDT | Special Weather Statement | RNK | City of Roanoke | 25 min |
| Jun 1, 2:05 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke | 3 hr |
| Jun 1, 2:13 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 47 min |
| Jun 1, 2:18 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 42 min |
| Jun 1, 2:33 PM EDT | Special Weather Statement | RNK | Roanoke | 42 min |
| Jun 1, 2:35 PM EDT | Flash Flood Warning | RNK | Smyth, Wythe | 4 hr |
| Jun 1, 2:42 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
| Jun 1, 2:51 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 39 min |
| Jun 1, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge | 51 min |
| Jun 1, 2:57 PM EDT | Special Weather Statement | RNK | Craig | 33 min |
| Jun 1, 3:20 PM EDT | Special Weather Statement | RNK | Buckingham | 40 min |
| Jun 1, 3:31 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 59 min |
| Jun 1, 3:34 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 41 min |
| Jun 1, 3:37 PM EDT | Special Weather Statement | RNK | City of Danville | 38 min |
| Jun 1, 3:39 PM EDT | Special Weather Statement | RNK | Buckingham | 21 min |
| Jun 1, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 38 min |
| Jun 1, 4:01 PM EDT | Special Weather Statement | RNK | Amherst | 44 min |
| Jun 1, 4:09 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 36 min |
| Jun 1, 4:39 PM EDT | Special Weather Statement | RNK | Buckingham | 51 min |
| Jun 1, 4:59 PM EDT | Special Weather Statement | RNK | Bedford | 46 min |
| Jun 1, 5:01 PM EDT | Special Weather Statement | RNK | Wythe | 44 min |
| Jun 1, 5:26 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Charlotte | 49 min |
| Jun 1, 5:47 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| Jun 1, 6:06 PM EDT | Areal Flood Advisory | RNK | Appomattox, Buckingham | 114 min |
| Jun 1, 6:14 PM EDT | Special Weather Statement | RNK | Charlotte | 16 min |
| Jun 1, 6:15 PM EDT | Special Weather Statement | RNK | Buckingham | 60 min |
| Jun 1, 6:30 PM EDT | Special Weather Statement | RNK | Floyd | 45 min |
| Jun 1, 6:36 PM EDT | Special Weather Statement | RNK | Botetourt | 39 min |
| Jun 1, 6:44 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 46 min |
| Jun 1, 6:53 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge | 37 min |
| Jun 1, 7:29 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 46 min |
| Jun 1, 7:35 PM EDT | Special Weather Statement | RNK | City of Martinsville | 25 min |
| Jun 1, 7:37 PM EDT | Special Weather Statement | RNK | Franklin | 23 min |
| Jun 1, 7:46 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 44 min |
| Jun 1, 7:58 PM EDT | Special Weather Statement | RNK | Bedford, Franklin, Pittsylvania | 47 min |
Nearby
Flash Flood Warnings in Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.